Pets.ca - Pet forum for dogs cats and humans 

-->

Vaccination Overdose

foxy
September 9th, 2004, 10:54 PM
I took my pom to the vet today to have her shots. She was a stray that my friend gave me. I've had her about 6 months. When I picked her up she was breathing a little fast and her heart was racing. I assumed this was from the shots. As the evening went on all she wanted to do was drink water, and she began to breath heavier and her heart was racing. She got to where she would take a few steps and than fall over. I called the vet and he told me to give her Benadryl and it was a allergic reaction to the vaccination. It did not help at all. Her breathing got worse and her front legs locked up and she could not even stand up. Her temp was really high and it was like she was gasping for air. The vet kept her and at this point I know nothing. Is it possible that the vet gave her a to much of the vaccination? If anyone knows anything I would greatly appreciate any information.

Nikki



Sep 10,2004

Just wanted to say thanks for the information. I picked my dog up today from the vet. She is doing much better, but what a scare that was. It's hard to believe how much you can love a little fuzzy animal. :

Lucky Rescue
September 10th, 2004, 12:04 AM
Some dogs can have these reactions (cats too) and it doesn't mean there was an overdose.

Sometimes an animal can have an undetected illness too, and that can cause this to happen.

I really hope your little dog will be okay.:(

Luba
September 10th, 2004, 01:28 PM
Oh goodness so sorry to hear. Allergic reactions or vaccinosis is horrible.

Who knows the pom may have been vaccinated b4 you got her and thus didnt' need the vaccine but we think we're doing good when we give them.

Interesting to know if you don't already. Dosage is not altered depending on size of the animal. Your pom gets the same dosage as a great dane.

I would monitor this very carefully and would even suggest the dog going to the vet and being put on IV to avoid dehydration and so they can monitor heart and breathing.

So very sorry this happened.